Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 17, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 20, 2016, 9:16 AM MDT. It took effect at May 20, 2016, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2016, 9:16 AM MDT (15:16 UTC)
- In effect from
- May 20, 2016, 12:00 PM MDT
- Expired
- May 20, 2016, 6:44 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
864 WWUS75 KPIH 201516 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 916 AM MDT FRI MAY 20 2016 IDZ022-210200- /O.NEW.KPIH.WI.Y.0017.160520T1800Z-160521T0200Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 916 AM MDT FRI MAY 20 2016 ...WIND ADVISORY IN EFFECT FROM NOON UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON UNTIL 8 PM MDT THIS EVENING. * IMPACTS/TIMING...NOON UNTIL 8 PM MDT THIS EVENING. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS...THE STRONGEST WINDS WILL BE FROM NEAR BLACK PINE ON INTERSTATE 84 TO ABOUT MALAD. THESE WINDS MAY BE FELT AS FAR NORTH AS POCATELLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
949 WWUS75 KPIH 210044 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 644 PM MDT FRI MAY 20 2016 IDZ022-210145- /O.CAN.KPIH.WI.Y.0017.000000T0000Z-160521T0200Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 644 PM MDT FRI MAY 20 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE REMAINED BELOW 30 MPH THIS AFTERNOON AND EARLY EVENING. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 20, 9:12 AM MDT, 4 minutes earlier.
Area forecast discussion, May 20, 9:12 AM MDT, 4 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 912 AM MDT FRI MAY 20 2016 .UPDATE...Will issue a Wind Advisory for the South Central Highlands this afternoon. Believe the strongest winds will be between Black Pine on I-84 and possibly as far east as Malad. rs && .PREV DISCUSSION... /issued 251 AM MDT FRI MAY 20 2016/ SHORT TERM...Today through Sunday night. A strong upper level low pressure system currently located just off of the Oregon coast will meander south and east across the Northern Great Basin before eventually shifting east and north across Central Idaho Saturday night into Sunday. Much of the western portions of the forecast area will reside beneath the exit region of a cyclonically curved jet rounding the southern periphery of the low center today and into Saturday. As a result, showers currently located over the SE portion of Idaho will shift into a linear N/S oriented band over the southern Snake Plain, Eastern Magic Valley and Central Mountains by late this morning, with this band slowly creeping westward through the day today before becoming nearly stationary this evening and overnight. Locally heavy precipitation is possible beneath this precipitation axis today and tonight. As the upper low approaches, the dynamics driving precipitation generation become less organized late Friday night through the weekend, forcing a transition from organized precipitation bands to a precipitation regime that is more showery in nature. Even so, the presence of sufficient atmospheric moisture combined with daytime instability will mean locally heavy showers and isolated thunderstorms...particularly during the afternoon and early evening hours Saturday and Sunday, with the heaviest and most widespread precipitation falling across the Central Mountains both days. Speaking of the Central Mountains, snow levels are expected to drop to around 7000 feet tonight, and perhaps nearing 6000 feet Sunday. As a result, several inches of wet snow are possible for mid-and upper slopes, including Galena Summit where some slushy roads may develop, particularly at night. Gusty winds will be common today across far SE Idaho creating some potentially difficult travel across East-West roads. Location of strongest winds will shift across the Snake Plain both Saturday and Sunday, particularly on Sunday, perhaps necessitating a Lake Wind Advisory for American Falls Reservoir. AD/Hedges LONG TERM...Monday through Friday night. Both GFS and ECMWF in agreement with the upper trof dominating the Pac NW thru Thursday... and to a lesser extent on Fri. This is a departure from earlier runs which showed a prominent upper ridge over the west on Thu. This will result in scattered showers and aftn tstms thru Thu...with somewhat decreasing coverage on Fri. By Wed precip chances are highest over the mtns...decreasing in the valleys. Temps do warm up a little during the week. Hedges AVIATION...The deep upper low over the Pac NW will send another round of showers/tstms across the region this morn. Ocnl MVFR cigs possible. Models showing a dry slot developing over eastern ID by aftn...which should bring some relief to KPIH and KIDA. KBYI and KSUN will likely see showery conditions continue thru the aftn as the main band of precip shifts westward to central and south central ID. Breezy conditions also expected this aftn. Hedges && .PIH Watches/Warnings/Advisories... Wind Advisory until 8 PM MDT this evening for IDZ022. &&
In the hours before
Special weather statement, May 20, 3:28 AM MDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 328 AM MDT FRI MAY 20 2016 IDZ018-031-032-202100- SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PASHIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 328 AM MDT FRI MAY 20 2016 ...UNSEASONABLY COLD TEMPERATURES AND MOUNTAIN SNOW EXPECTED THROUGH SUNDAY... A LOW PRESSURE SYSTEM WILL BRING UNSEASONABLY COLD CONDITIONS ALONG WITH FREQUENT VALLEY RAIN AND MOUNTAIN SNOW SHOWERS ACROSS THE CENTRAL MOUNTAINS THROUGH THIS WEEKEND. THE HEAVIEST AND MOST PERSISTENT PRECIPITATION IS EXPECTED TO FALL FROM LATE THIS AFTERNOON INTO SATURDAY MORNING. SNOW LEVELS WILL FALL TO AROUND 7000 FEET ELEVATION TODAY...AND TO NEAR 6000 FEET SUNDAY MORNING...RESULTING IN LIGHT SNOW FOR VALLEY LOCATIONS LATE SATURDAY NIGHT INTO SUNDAY MORNING. THE HIGHEST SNOWFALL TOTALS ARE EXPECTED ABOVE 7000 FEET ELEVATION...WITH UP TO 12 INCHES POSSIBLE AT UPPER SLOPES. SLUSHY ROADS WILL BE POSSIBLE AT PASS LEVEL...PARTICULARLY AT NIGHT. THOSE PLANNING OUTDOOR ACTIVITIES SHOULD STAY WEATHER READY AND PREPARE FOR COLD...DAMP AND SNOWY CONDITIONS.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:45 PM MDT | Special Weather Statement | PIH | Madison | 45 min |
| May 20, 5:10 PM MDT | Special Weather Statement | PIH | Madison | 50 min |
| May 20, 5:20 PM MDT | Special Weather Statement | PIH | Clark, Jefferson | 40 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.